Skip to content
My WebMD Sign In, Sign Up
What is prez?
avatar
2739137 posted:
My husband was diagnosed with prez (may not be correct spelling) of the brain after a seizure caused by extremely high blood pressure. I can't find a definition for this can anyone help?
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi 2739137 and welcome to WebMD,

PRES (not Prez) stands for Posterior Reversible Encephalopathy Syndrome. It is also called "Hypertensive Encephalopathy." In our article on "High Blood Pressure and Hypertensive Crisis ," it mentions "Changes in mental status, such as confusion or coma ( encephalopathy)."


I hope this helps. Your husband's doctor should be able to tell you more.
 
avatar
Caprice_WebMD_Staff replied to Caprice_WebMD_Staff's response:
P.S. Thanks to my fellow moderator, Byroney, for tracking down this information for me. :-)
 
avatar
2739137 replied to Caprice_WebMD_Staff's response:
Thank you for the information. Would this condition ever require use of anti-seizure medication such as dilantin?
 
avatar
Caprice_WebMD_Staff replied to 2739137's response:
According to this WebMD information :

"This drug may also be used to treat certain types of irregular heartbeats."

But many medications end up being used for conditions other than what they were originally developed and approved for.


Featuring Experts

Richard C. Senelick M.D. is a physician specializing in both neurology and the subspecialty of neurorehabilitation. He did his undergraduate and medic...More

Helpful Tips

Assistance with Expensive MedicationsExpert
I have had many patients whose pocket book is stretched by taking many expensive medications. One of the most useful Internet sites is ... More
Was this Helpful?
10 of 16 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.